Skip to content
My WebMD Sign In, Sign Up
This content is created by WebMD's experts and members, or WebMD's editorial staff, and is brought to you by DePuy.

Tips, Information, and Insights on Joint Pain and Treatment from the WebMD Knee & Hip Replacement Community

A WebMD Community member says that three weeks after knee surgery, he is still taking narcotic pain medication on a regular basis for unbearable pain. He says he thought his pain would be better by now and he would be off the strong medicine. He asks other members if they've had similar experiences.

 

Many members weighed in with their post-surgery stories. Some said that they were on narcotic medication for several months after surgery but gradually were able to stop taking it. The important thing, they pointed out, was to keep exercising and doing physical therapy, even if it was uncomfortable. Some people who had exercised often and were in good shape before surgery seemed to have quick recoveries.

 

Many people said that it seemed like their pain was worse at night, but they encouraged the member to be optimistic. It will get better, they said. It just takes time.

 

Talk to your doctor about your post-surgery pain. If your pain is really strong, you may need different medicine or a visit to your doctor.

 

 

Next Article: